The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Zwalraven

Registered:
Posts: 41
Reply with quote  #1 
I have chronic anxiety and panic attacks and have struggled with depression for years and now I have developed H and T. Natural supplements will not touch what I have. If I do not take the meds my H is more bearable. If I do it is very painful. I am even on neurontin which I know has helped some here. It seems like any med that causes inflammation makes my H worse and my tinnitus worse. Had anyone dealt with this and found something that doesn't harm your H in the way of psych meds? Have I just maybe not found the right one? Any help is sincerely appreciated.

-Zach

__________________
Zach
0
Rob

Registered:
Posts: 4,049
Reply with quote  #2 
Zach -

In addition to neurontin, would you be comfortable saying what else you are taking?  That could lead to a little more information on the reported side effects. 

Have you discussed your misgivings and side effects with your doctor?

Are you working with a doctor to treat hyperacusis?

Rob
0
Zwalraven

Registered:
Posts: 41
Reply with quote  #3 
I am on 15 mg Rameron at night, but have tried 20 mg prozac, bad H increase after 15 days, 100 mg Pristiq (I believe caused my tinnitus followed by H about a week later) anything over 15 mg Rameron has caused H to get worse. Now on 900mg neurontin and .25 Klonopin (the Jack Vernon suggestion). I am working with a Pdoc, can't afford TRT. H is mild compared to some, but electronic devices with fans cause me ear pain, as do any high pitched sounds or loud sounds movie theaters etc.. I am keeping a sound rich environment and listen to nature sounds, pink noise etc. Am I on the right track?

Zach

__________________
Zach
0
mkd13

Registered:
Posts: 99
Reply with quote  #4 
Hi,


I have had reactions  to medicine that cause permanent H, this is such a hard thing.

I have a book called ototoxic drugs exposed by neil bauman. He casts a wide net (for example he includes dizziness).
Looks like most antidepressants/anxiety drugs are included as ototoxic (damaging to the ear in some way)

I will write down the names of the antidepressants.anxiety listed as causing hyperacusis. It's a lot. you might want to get the book, and then you might be able to email the author too for advice. also, i hope other members that use them will send emails. I remember one who said that pamelor was okay, but they stopped for some other side effect.

Causes H: he does not use the brand name so you have to translate

Nefazadone  Amitriptyline  Clomipramine  Desiprmaine  Mirtazapine (remeron?) Venlafzine  Floxetine
Fluvoxamine  Paroxetine     Sertraline     Buspirone      Alprazolam

I am guessing that things affect different people differently; some maybe ok for you but others he has not listed as causing H (like cymbalta) may in some people. I have also read that Paxil is bad in other places. Since there is an associtation between H and T, I would think anything that causes T might also be a problem.

I hope this helps some.
Mary
0
mkd13

Registered:
Posts: 99
Reply with quote  #5 
Dear Zach,
Just wanted to say when I got H from medicine it happened just like yours did. had tinnitus about a week then develped H.
0
Zwalraven

Registered:
Posts: 41
Reply with quote  #6 
Thank you for your help. Doesn't look like lexapro or clexa (even in their medical names) are on the list so I may try them. Thing is what may cause for one won't for another, etc. Best I have found is to try and if it's bad in the first few days to stop. It's almost always reversible in this time frame. I need something, so I gotta keep trying anyway.

-Zach

__________________
Zach
0
Zwalraven

Registered:
Posts: 41
Reply with quote  #7 
Another thing I have found as an FYI, is that many of the H worsening effects are dose specific from my experience. Low to med doses not as bad if at all, higher doses it gets bad. Actually, the low dose of Rameron has a positive effect on my H. Trial and error, albeit sort trial if error occurs.
__________________
Zach
0
mkd13

Registered:
Posts: 99
Reply with quote  #8 
Hi Zach,
You are very welcome. I hope you find something. That is very interesting that a low dose of Remeron helps you, I am glad to hear that. I hope you can let us know how you are doing
0
Zwalraven

Registered:
Posts: 41
Reply with quote  #9 
I will do that, doesn't seem like there are many of us who suffer from this, so we gotta help each other. MD's and ENT's I have seen seem clueless. My PDoc has been the most understanding and eager to help.
__________________
Zach
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.